# SDR 2010FA0000228

- Difficulty date: March 12, 2010
- Submitted: March 12, 2010
- Operation: General aviation
- Aircraft: N35LA
- Make and model: Mooney M20F
- Aircraft serial: 670184
- Aircraft time: 3,800 hours
- Engine: Cont IO360*
- System (JASC): 2434 · DC Generator-Alternator
- Part: Mount
- Part number: 0701290
- Condition: Broken
- Location: Alternator
- Stage of operation: IN
- How discovered: V
- Nature of condition: W
- Precautionary procedure: K

## Discrepancy

HAVE HAD MULTIPLE PROBLEMS WITH THE MOUNTING KIT FOR THE ALTERNATOR THROUGH STC SA334SW.  A NEW ALTERNATOR WAS INSTALLED ON 9/8/2006.  AFTER 64 FLIGHT HOURS, THE ALUMINUM MOUNTING BLOCK BROKE DURING FLIGHT ON 6/5/07, AND WAS REPLACED ON 6/13/07.  AFTER 127 FLIGHT HOURS, ONE OF THE 2 BRACKETS CONNECTING THE ALTERNATOR TO THE MOUNTING BLOCK BROKE IN FLIGHT ON 12/3/08.  THESE BRACKETS AND ADJUSTMENT LINK ARM FROM THE KIT WERE REPLACED ON 12/5/09.  AFTER 18 FLIGHT HOURS, ON 7/18/09, THE ALUMINUM MOUNTING BLOCK BROKE ON TAKEOFF AND WAS REPLACED ON 7/31/09.  AFTER 39 FLIGHT HOURS, ON 10/23/09, THE BOLT ATTACHING THE ALTERNATOR TO THE ALUMINUM BLOCK BROKE ITS SAFETY WIRE AND CAME LOOSE, LOSING TENSION ON THE ALTERNATOR IN FLIGHT.  THIS BOLT WAS TIGHTENED AND RE-SAFETIED ON 12/14/09.  AFTER 2 HOURS FLIGHT TIME, FOUND THIS BOLT TO BE LOOSE AGAIN AND WHEN IT WAS REMOVED FOUND IT TO BE STRIPPED OUT.  IT APPEARS THAT THE BOLT DID NOT HAVE A LONG ENOUGH THREAD LENGTH, AND SO WAS NEVER TIGHTENED PROPERLY. ALL OF THESE FAILURES SINCE THE INSTALLATION OF THE NEW ALTERNATOR WERE DO TO IMPROPER INSTALLATION DUE TO THE DIFFICULTY IN ALIGNING THE ALTERNATOR PROPERLY.  THESE FAILURE WERE DUE TO A POOR SUPPORT DESIGN AND INSTRUCTIONS IN STC SA334SW.
